Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

How can muscle spasms and twitching be managed besides discontinuing Vicodin?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 10646 Questions
Question
I am experiencing muscle spasm and twitching besides discontinuing the Vicodin is there something else I should be doing?
Thu, 24 May 2018 in Bones, Muscles and Joints
 
 
Answered by Dr. Praveen Tayal 31 minutes later
Brief Answer:
Can be electrolyte imbalance.

Detailed Answer:
Hello,
Thanks for posting your query.
Twitches and muscle spasms can be due to excessive alcohol intake, excessive anxiety, diabetes, renal or liver pathology, hyperthyroidism, neural problems, low levels of calcium,potassium,magnesium, Low levels of VIT B12, etc.
The exact cause can only be determined after proper clinical examination as well as some blood investigations including hormone profiles, liver and renal function tests.
I would advise you to get tested for above mentioned causes,stop alcohol and caffeine,do regular stress buster exercises like deep breathing exercises and yoga and start taking good nutritious diet.
If some deficiency comes in your tests,then take those supplements.
You can have electrolyte rich fluids like Garotade also.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Wishing you good health.
Regards.
Dr. Praveen Tayal.
For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Praveen-Tayal
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor